Couldn't find what you looking for?

TRY OUR SEARCH!

I want to know if anyone else has any weird side effects from birth control/mirena. I have had this mirena for a year now and im about to get it taken out. I have severe joint pain that some days radiates through my entire body. My muscles are also really tender. If you poke/grab me i can cry some days. Its getting harder because i have two little boys and everything hurts me. Im always so tired and i try to excerise and just cant. My body gets too stiff afterwards. I cant loose any of my baby weight and my youngest is 15 months now. Im only 23 and i feel like im 80! Ive been to the doctor and i dont have arthritis and all my blood work came back normal. He has no answers for me and ive been thinkin maybe its the mirena. This all started happening within a month after i had it put in. I also felt a milder version of this when i used the nuva ring 4 years ago. Does anybody know if the mirena can have these severe side effects?

Loading...

Hi - I'm sorry for your experiences :'( Yes, there are a number of Mirena users who report having the symptoms you've listed so don't feel alone. If you google the topic you'll fine a tons of message boards filled with women who are confused and suffering like you are, and they think it's directly related to Mirena. Can I say for sure that it is or isn't true? No. But it may help you to read what others are going through to see if it's similar.

I can share that I had a Mirena in for about two months and then had it taken out. I was depressed and tired and just couldn't take it anymore. It didn't work well for me and I'm disappointed because for most women it seems to work great. I have friends who swear by it and I'm still jealous that their experiences were so easy! After taking it out I felt like a new woman within days - like the cloud had lifted.

I asked my doctor if she'd had other patients request removal for the same reasons as me and she said yes but only one and it was directly related to her mood becoming depressed. Mirena does have a low dose of hormones and it can affect people differently. If you had a similar reaction with the Nuva ring before then it's very possible that your body just doesn't like the hormones.

If it's been a year then you've given it a LONG time for your body to adjust so taking it out seems like a reasonable step now. Perhaps other birth control methods (ParaGard or a diaphragm) that have no hormones would be worth looking into. I hope you feel better soon!
Reply

Loading...

I seriously wouldn't doubt that the mirena is the Culprit.  It effects everyone differently.  Mine caused me to get BV every three months so i had it taken out.  The doctors kept telling me that it was unlikely that the infection was caused by the IUD but when they pulled it out of me you could smell the rotteness coming off the device itself.  I knew the Mirena was causing it.  Anyway, i have been good since it came out.  A friend of mine said she kept having fits of random anger.  Things that never bothered her before had her yelling and screaming at the top of her lungs.  She even attacked her boyfriend one night over something so petty she couldn't believe she had really done it.  No one could figure out what was causing this.  The only thing that had changed in her life was the mirena instalation.  She went to to doctor and had them take it out and she has been perfect ever since then.  She said she could actually feel the anger being washed away from her body each day the IUD was out.  She is by far the most non volatile person i know which is why no one could believe she was acting the way she was. 

Reply

Loading...